Doctor insights on:
Will Birth Control Pills Make My Lupus Symptoms Worse
See your doctor: It is unlikely that birth control pills would increase mild or severe flares if your lupus is stable. If your lupus affects your blood vessels (vascular disease), kidneys (nephritis), or you have antiphospholipid antibodies (which can increase the likelihood of blood clots), you should consider a non-estrogen based contraceptive, like the mini-pill, iud, condoms, or injectable (depo-provera). ...Read moreSee 1 more doctor answer
Also known as oral contraceptives, birth control pills are highly effective oral medications that use hormones to prevent pregnancy. There are two main types of birth control pills: one with estrogen and progestin (also known as the combination pill) and one with just progestin. The two main ways they prevent pregnancy are: 1) The hormones thicken the cervical mucous, which keeps sperm from entering the uterus on their way to the egg; and 2) By maintaining a level of hormone in the blood stream that prevents the ...Read more
Not clear, depends: Some patient with lupus have abnormalities in blood clotting and birth control pills (bcps) can increase the risk for blood clots. However, for lupus patients without blood clotting problems recent studies have shown that bcps do not affect lupus activity. This is a change in thinking, as it was previously thought that bcps made lupus symptoms worse. You should discuss with your rheumatologist. ...Read more
I have pmdd with the symptoms becominng much worse right around ovulation. Would taking birth control pills prevent ovulation and help minimize pmdd?
You may try: Yniefectiveness of birth control pills has not been established but can be tried as it will stop the ovulation.Discuss our symptoms with your doctor and see if it works for you.If it does not work than you have to get different treatments may be recommended by your doctors. ...Read more
I experience PMS symptoms (depression, irritability) during ovulation. Are there any birth control pills that would help? What could make it worse?
Yes: Mood and anxiety symptoms during the luteal phase (pms ) or during the ovulatory period can be helped , yes there are medications both birth control and otherwise that can help with that. See your doctor for more specific advice on what is the best remedy for you feels better. ...Read moreSee 1 more doctor answer
Yes, some do: Please look up the name of the drug you might take. Common and serious side effects of many oral contraceptives can be found here: http://www.Nlm.Nih.Gov/medlineplus/druginformation.Html (full disclosure: this is from medline of the nlm. I was on the board of directors of friends of the national library of medicine when it launched medline. Py). ...Read more
Be careful!: Taking the pill can make migraines better, worse, or may not affect them at all. Taking the pill may increase your risk of making blood clots. If you have migraines, ask your md about other forms of birth control before starting the pill . Inform her/him of any family history of clotting disorder, stroke, heart attack , lung clots. ...Read moreSee 1 more doctor answer
I am 35 years old and have uterine cervical stenosis. Will taking very low dose birth control pills make the stenosis worse over time?
Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more
- Talk to a doctor live online for free
- Do all birth control combined pills make my face to have pimples?
- What makes lupus worse?
- Will taking birth control pills stop my period
- Ask a doctor a question free online
- Will my birth control pills be affected by my herbalife
- Anxiety symptoms from birth control pill
- Pregnancy symptoms while on birth control pill
- Do birth control pill make you feel pregnant?
- Talk to a gynecologist online for free